U.S. doctors online nowAsk doctors free
Las Vegas, NV
A 24-year-old female asked:

I'm a healthy 24 y/o female. i'm interested in starting ssris for depression and anxiety. how likely is it that these meds will cause weight gain?

1 doctor answer5 doctors weighed in
Dr. Eric Weisman
Neurology 36 years experience
You wont know: until you are stabilized on medication. (If varies from individual to individual) If you have decreased appetite from depression and the depression lifts with medication you might find yourself wanting to eat more. A healthy diet and the right amounts and types of exercise usually can help if this occurs.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 23, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.